LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Questions about neurological symptoms

 - UBBFriend: Email this page to someone!    
Author Topic: Questions about neurological symptoms
prayerworks
LymeNet Contributor
Member # 37602

Icon 1 posted      Profile for prayerworks     Send New Private Message       Edit/Delete Post   Reply With Quote 
After several months building up, I finally one week and a half ago got up to 600 mgs daily of Rifampin. I also take 500 mgs daily of Azithromycin.

At 300 mgs a day of Rifampin, I began to have better days.

At 450 mgs a day of Rifampin, I began to experience a number of my original symtoms coming back like tongue tingling, word retrieval difficulty, memory problems, easily confused.

However, at 600 mgs a day of Rifampin, on the sixth day I became overwhelmingly tired and fatigued, difficulty thinking straight, my tongue is tingling constantly and I get this very disturbing sensation that comes often but lasts for a second at a time where it feels like some type of internal vibration that affects my eyes, ears, neck and my muscles become tight. It feel like I am going to seize up, but I don't.
I become easily confused and noise and florescent lights agitate the feelings more.

My doctor told me it sounds like a hard herx and brought me back down to 450 mg a day of Rifampin.

I feel like a failure that I can't even tolerate my meds. There are people on so many other meds and supplements and I am still barely on two.

And I feel so much worse physically. I have heard a lot of people say Rifampin is hard to tolerate and I also hear people talk about the neuro symptoms.

Could you please share with me in detail some of your neuro symtoms to help set my mind at ease. Because I feel like my mind and head are literally inflamed.

I don't know how to feel better. I can't take lemon water because of sensitive stomach. I can't tolerate acidic fruits or foods.

I am drinking a lot of distilled water and eating green vegetables to detox.

What neuro symtoms do you experience? Is tongue tingling one of them?

Thank you for taking the time to read this and offer me your input.

Posts: 138 | From US Virgin Islands | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
didogs
LymeNet Contributor
Member # 40101

Icon 1 posted      Profile for didogs     Send New Private Message       Edit/Delete Post   Reply With Quote 
Prayerworks-I had a really hard time on rifampin. I, too, experienced lots of neuro symptoms while on it-dizziness, migraines, facial numbness, etc.

You are not a failure-you are living with lyme and co-infections. And that makes you an extremely strong person in my book.

I am glad your doctor told you to backdown on the meds. Have you tried epsom salt bath to detox?

You will get there. Rifampin is very tough to tolerate but many people report great results from it.

Good luck to you and I hope you have some better days ahead.

Posts: 238 | From new england | Registered: Feb 2013  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
OH my. I couldn't even tolerate 300mg of Rifampin! I had to quit after 5 days .. never to go back to it. If you're a failure, then I'm way beyond that!! [Big Grin]

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95063 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
ktkdommer
Frequent Contributor (1K+ posts)
Member # 29020

Icon 1 posted      Profile for ktkdommer     Send New Private Message       Edit/Delete Post   Reply With Quote 
I wouldn't give up just yet. Follow doctor's advice, back down a bit and see how it goes.

Your hard herxing can be a sign that your bacteria load is huge. I added rifampin after a year of other orals and a lower bacteria load so didn't experience severe herxing. It has helped a lot.

Hang in there,

--------------------
Things are never dull. After 3 fighting Lyme, 2 are in remission. Youngest is still sick, age 22. He has new diagnosed Chiari Malformation and Ehlers Danlos Syndrome.

Posts: 1366 | From Perrysburg, Ohio | Registered: Nov 2010  |  IP: Logged | Report this post to a Moderator
prayerworks
LymeNet Contributor
Member # 37602

Icon 1 posted      Profile for prayerworks     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks for your replies. I don't have a bath tub so I don't do the epsom salt detox baths. I wish I could.

As of yesterday I backed down to 450 mg instead of 600 mgs of Rifampin.

I am worried about the tingling tongue. It usually comes and goes. But this time, it is constant and has been so day and night for about one week. Has anyone else experienced this?

Posts: 138 | From US Virgin Islands | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
dbpei
Frequent Contributor (1K+ posts)
Member # 33574

Icon 1 posted      Profile for dbpei     Send New Private Message       Edit/Delete Post   Reply With Quote 
prayerworks, I have had the tingling and vibrating sensations, but not in the tongue. I have had them mostly in the brain, hands and feet and sometimes my chest. I would be scared about the tongue because it could be an allergic reaction. Have you told your LLMD about this?

As for the help with detoxing, Alka-Seltzer Gold might help. Heat or sunshine might help. So sorry you are having a rough time. Please talk to your LLMD about the tongue tingling if you haven't. Good luck and keep us posted.

Posts: 2357 | From New England | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
DaveNJ
LymeNet Contributor
Member # 17362

Icon 1 posted      Profile for DaveNJ     Send New Private Message       Edit/Delete Post   Reply With Quote 
i too could not tolerate rifampin...if you can't do the bath consider doing coffee enemas...yup sounds gross and i only recently starting doing them as i was desperate but they really work well.

by no means are you a failure...one thing you will have to learn is to be kind to yourself...cuz God knows this illness is not.

Dave

--------------------
On my journey to wellness - One day at a time.

Posts: 989 | From NJ | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
seibertneurolyme
Frequent Contributor (5K+ posts)
Member # 6416

Icon 1 posted      Profile for seibertneurolyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
You can just soak your feet and/or hands in a tub or bucket with Epsom salts if you can't do a full bath. Add up to 2 or 3 cups of Epsom salts but start out with 1/2 cup or so until you see how you respond. Soak for 20 - 30 minutes the same as with a bath. Use warm water -- not hot.

Bea Seibert

Posts: 7306 | From Martinsville,VA,USA | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
CD57
Frequent Contributor (1K+ posts)
Member # 11749

Icon 1 posted      Profile for CD57     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had the same thing happen on Rifampin, it's like the symptoms got a lot worse. But then it didn't get better so doc pulled me off. Should I have stuck it out at the higher doses?

I've also heard that Rifampin ****es the bugs off but doesn't kill them, that;s what it felt like to me.

Posts: 3528 | From US | Registered: Apr 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.